Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 5, 2009, 10:58 AM CST for Attala County, Holmes County, Mississippi. It took effect at Jan 5, 2009, 11:08 PM CST. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2009, 10:58 AM CST (16:58 UTC)
- In effect from
- Jan 5, 2009, 11:08 PM CST
- Expired
- Jan 14, 2009, 2:11 PM CST
- In force
- 9 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 21.66 ft at Jan 8, 2009, 7:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 5, 7:13 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 5, 7:13 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CST MON JAN 5 2009
.SHORT TERM...MAIN FOCUS IS ON THE UPCOMING HEAVY RAIN/FLOODING
POTENTIAL AND SVR WX RISK ACROSS THE E HALF FOR THE NEXT 24-36 HRS.
AS ALWAYS THE CASE...COMPLEX WEATHER PATTERN IS EVOLVING AS THE CWA
HAS A COLD FRONT SLOWLY MOVING ACROSS THE I-59 CORRIDOR THIS
MORNING. THIS FRONT WILL STALL ACROSS THE FAR SE PORTIONS OR JUST
OUT OF THE CWA LATER TODAY AND THEN BEGIN TO WASH OUT ACROSS THE SE
AREAS BY AFTERNOON AND INTO EVENING. BEFORE THEN...AREA FROM NATCHEZ
TO MERIDIAN AND POINTS S WILL SEE AREAS OF DENSE FOG. WILL HAVE AN
ADV GOING FOR THAT UNTIL 10 AM. EXACTLY WHERE THIS STALLING OF THE
FRONT OCCURS AND HOW QUICKLY ITS EROSION TAKES PLACE WILL HAVE
DRAMATIC IMPACTS ON TEMPS. I DO KNOW ONE THING IS THAT THE NW
PORTIONS WILL BE SUBSTANTIALLY COOLER THAN THE SE OVER THE NEXT
24-36 HRS. GUID IS DECENT AND HAVE GENERALLY FOLLOWED. HOWEVER...I
DID LOWER TEMPS ACROSS THE NW WHERE WE USUALLY SEE THE COLD AIR
LINGER...ESPECIALLY WHEN PRECIP FALLS INTO THE AIRMASS.
BESIDES THE STALLED FRONT...THE OTHER KEY FEATURE IS THE S/W OVER
THE SW CONUS. LOOK FOR THIS S/W TO QUICKLY SHIFT E TODAY AND PHASE
WITH A N STREAM TROUGH. THIS WILL EVOLVE INTO A POWERFUL LONGWAVE
TROUGH THAT WILL SWEEP ACROSS THE REGION ON TUE INTO TUE NIGHT. BY
THIS AFTERNOON...THE ATMOSPHERE WILL BEGIN TO RESPOND IN EARNEST TO
FALLING HGHTS MOVING ACROSS TX. THIS WILL RESULT IN INCREASING
ISENTROPIC ASCENT OVER THE AREA BY AFTERNOON AND WE SHOULD SEE A
GOOD DEAL OF PRECIP DEVELOP AND SPREAD ACROSS THE CWA. OVERALL THIS
WILL BE LIGHT/MOD TYPE PRECIP. THERE MAY BE JUST ENOUGH ELEVATED
INSTABILITY IN THE FAR W TO SUPPORT A BIT OF THUNDER...BUT NOT A
GREAT DEAL.
BY TONIGHT...THE STRONG WAA WILL CAUSE OUR SFC FRONT TO BACK UP A
BIT AND LIKELY DISSECT THE CWA IN HALF...GENERALLY ALONG THE TRACE
CORRIDOR. AS MID LEVEL HGHTS FALL FURTHER INTO EARLY TUE...WE WILL
SEE A FEW SFC WAVE DEVELOP ALONG THE SFC FRONT AND SUPPORT A FEW
WAVE OF HEAVY RAINFALL ALONG AND NW OF THE SFC BOUNDARY. THE MAIN
SFC LOW WILL RAPIDLY DEEPEN ALONG THE STALLED FRONT TUE INTO TUE
AFTERNOON. THE AREA WILL SEE AROUND 150 METER HGHT FALLS...POSSIBLY
MORE...OCCUR BY TUE EVENING. THIS IS THE MAIN FOCUS OF THE INTENSE
FORCING WE WILL SEE ON TUE WHICH WILL SUPPORT THE WIDESPREAD RAIN
EVENT AND SVR STORMS.
FOR THE HEAVY RAIN EVENT...THE AIRMASS AHEAD OF THIS SYSTEM WILL
HAVE 1.5 TO 1.6 PWATS WHICH IS AT LEAST 300% ABV THE NORM. COMBINE
THAT WITH INTENSE FORCING AND WE HAVE THE RECIPE FOR HEAVY RAINS AND
FLOODING. THE RAINFALL WILL LIKELY BE PRETTY EFFICIENT AND AREAS
ALONG AND N/NW OF THE SFC FRONT SHOULD SEE 2-4 IN. LOCALLY HIGHER
AMOUNTS BETWEEN 3-6 WILL ALSO BE POSSIBLE. SINCE THE RAIN EVENT ON
DEC 10/11...THE AREA HAS NEVER REALLY DRIED OUT AND IF WE ADD THESE
KINDS OF RAINS TO IT...WE WILL END UP WITH FLOODING ISSUES. THUS A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT/TUE.
AS FOR THE SVR POTENTIAL...LOOKING FOR ANOTHER HIGH SHEAR LOW
INSTABILITY EVENT. FORCING WILL BE INTENSE AND THE SHEAR WILL BE
EXTREMELY HIGH AS WE SEE VERY LARGE HGHT FALLS AND A DEEPENING SFC
LOW OVER THE AREA. 0-1 KM SHEAR WILL BE 35-45 KTS WITH THE 0-6 KM
DEEP LAYER SHEAR 65-70 KTS. STARTING TUE...THE MAJORITY OF THE
PRECIP LOOKS TO BE POST FRONTAL BUT BY MIDDAY...THE STRONGER ASCENT
WILL BE SHIFTING E AND WE SHOULD START SEEING A SQUALL LINE TAKE
SHAPE AND A QLCS EVOLVE GENERALLY FOR AREAS E OF I-55. BASED ON THE
ORIENTATION OF THE WINDS...BOWING ELEMENTS SHOULD QUICKLY MOVE TO
THE NNE AS THE LINE MOVE E A TAD SLOWER. DMG WIND AND TORNADOES WILL
BE THE MAIN RISK WITH THE FOCUS MAINLY ALONG AND E OF A LINE FROM
BROOKHAVEN TO STARKVILLE. SOME SVR COULD BE ON THE SIGNIFICANT SIDE
WITH A STRONG TORNADO OR TWO AND WIND GUSTS >75 MPH. /CME/
.LONG TERM...THINGS QUIET DOWN SIGNIFICANTLY TUESDAY NIGHT AFTER THE
FRONT MOVES THROUGH. A DRIER AIR MASS BEGINS TO MOVE INTO THE REGION
BUT THE DRIEST AIR HOLDS OFF UNTIL THE SECOND LOBE OF THE SURFACE
LOW PIVOTS THROUGH AFTER MIDNIGHT. HEALTHY LOW LEVEL COLD AIR
ADVECTION WILL RESULT IN A SHARP 850 MB TEMPERATURE TROUGH THAT WILL
TRAP LOW LEVEL MOISTURE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.
THE DEEP LONG WAVE TROUGH MOVES IN LATE TUESDAY NIGHT TO MAINTAIN A
GOOD CHANCE OF RAIN...MAINLY OVER NRN ZONES...THROUGH EARLY
WEDNESDAY MORNING. TRENDED TOWARD SLIGHTLY COOLER ENSEMBLE TEMPS FOR
WED AND WEDNESDAY NIGHT DUE TO STRENGTH OF THE LONG WAVE TROUGH.
SUNSHINE WILL RETURN BY WEDNESDAY AFTERNOON WHEN THE UPPER TROUGH
LIFTS OUT AND THE 850 MB TEMP TROUGH IS ERODED TO ALLOW MOISTURE TO
MIX OUT. LOW LEVEL RIDGING WILL DEVELOP TO MAINTAIN FAIR SKIES
THURSDAY THROUGH THURSDAY NIGHT AND ALLOW WARMER TEMPERATURES
THURSDAY AFTERNOON. TEMPERATURES REMAIN WARM FRIDAY IN INCREASING
LOW LEVEL SWLY FLOW AHEAD OF THE NEXT FRONTAL SYSTEM.
SIGNIFICANT MODEL DIFFERENCES CONTINUE FOR NEXT WEEKEND. THE EURO
REMAINS THE SLOWER SOLUTION BUT GFS MOS WAS FOLLOWED FOR FRIDAY
SINCE IT MATCHES THE LOWEST ENSEMBLE MEMBER AND KEEPS FRIDAY DRY.
CONFIDENCE IS LOW FOR THE WEEKEND FORECAST AT THIS TIME. THE SLOWER
EURO SOLUTION LOOKS MORE REASONABLE OVER THE DEEPER FASTER GFS BUT
THE EURO REMAINS THE OUTLIER AMONG THE EXTENDED MODELS INCLUDING THE
CANADIAN AND ENSEMBLE SOLUTIONS. THE EURO IS JUST BEGINNING TO
ADVECT A COOLER AIR MASS INTO THE REGION SUNDAY WHILE THE GFS HAS
SHIFTED THE COOLER HIGH EWD AND IS ALREADY SETTING UP WARM AIR
ADVECTION AT LOWER LEVELS. FOLLOWED GFS MOS FOR NOW CONSIDERING
GENERAL EXTENDED MODEL CONSENSUS AND FACT THAT ITS NUMBERS GENERALLY
COINCIDE WITH THE ENSEMBLE NUMBERS FAVORING THE SLOWEST MEMBERS
SOLUTION. 03
&&
.AVIATION...ROUGH CONDITIONS ACROSS THE REGION THIS MORNING AS THERE
IS A STALLING FRONT ACROSS THE SE PORTION OF THE CWA. LIFR TO IFR
CEILINGS ARE PREVAILING THIS MORNING AND WILL LINGER THROUGH THE
PERIOD. THE LOWEST VIS AREA IS ACROSS THE S/SE PORTIONS WERE AREAS
OF DENSE FOG EXISTS. THIS AREA SHOULD IMPROVE TO MVFR CONDITIONS
TOWARD MIDDAY AS THE FRONT WASHES OUT ACROSS THAT AREA. THE REST OF
THE SITE WILL REMAIN IN TOUGH CONDITIONS. WIDESPREAD PRECIP WILL
ALSO DEVELOP LATER TODAY WHICH WILL ALSO HELP TO KEEP CONDITIONS IN
THE LIFR TO IFR RANGE. HEAVIER PRECIP WILL DEVELOP ACROSS THE NW/N
HALF LATER THIS AFTERNOON AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 53 53 60 41 / 96 99 100 79
MERIDIAN 59 57 67 43 / 92 90 100 97
VICKSBURG 46 46 53 39 / 97 100 100 63
HATTIESBURG 67 61 70 49 / 89 72 100 72
NATCHEZ 50 50 55 40 / 95 97 100 57
GREENVILLE 41 41 46 41 / 100 100 100 67
GREENWOOD 45 45 50 39 / 100 100 100 81
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR MSZ018-019-025>045-047>050-053.
DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR MSZ051-052-
055>058-060>066-072>074.
LA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR LAZ007>009-015-016-023-025.
AR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR ARZ074-075.
&&
SHORT TERM: CME
LONG TERM: 03Hazardous weather outlook, Jan 5, 6:16 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 616 AM CST MON JAN 5 2009 LAZ024-026-MSZ030>033-037>039-043>046-048>066-072>074-061230- CATAHOULA-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 616 AM CST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH MID MORNING FOR AREAS ALONG AND SOUTH OF A NATCHEZ TO MERIDIAN LINE. A SURFACE FRONT HAS STALLED ACROSS THIS AREA AND IS HELPING TO GENERATE AREAS OF DENSE FOG WITH VISIBILITIES AT OR BELOW 1/2 MILE. CONDITIONS WILL IMPROVE BY LATE MORNING. WIDESPREAD RAINS WILL DEVELOP BY AFTERNOON AND SPREAD ACROSS THE REGION BY TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT ACROSS AREAS MAINLY NORTH OF A SAINT JOSEPH LOUISIANA TO JACKSON TO MACON MISSISSIPPI LINE. THESE AREAS COULD SEE 1 TO 3 INCHES OF RAIN BY SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND SEVERE STORMS WILL BE POSSIBLE TUESDAY AS A POWERFUL STORM SYSTEM AND COLD FRONT PUSH ACROSS THE AREA. THE SEVERE WEATHER RISK IS FOR AREAS ALONG AND EAST OF A BROOKHAVEN TO STARKVILLE LINE. A SQUALL LINE IS EXPECTED TO DEVELOP AND BRING THE RISK FOR DAMAGING WINDS AND TORNADOES...MAINLY BETWEEN 10 AM AND 6 PM. HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE TUESDAY AS RAINFALL AMOUNTS ACCUMULATE. THE HEAVIEST RAINS ARE EXPECTED TO BE FOCUSED MAINLY NORTH OF A SAINT JOSEPH LOUISIANA TO JACKSON TO MACON MISSISSIPPI LINE. THESE LOCATIONS SHOULD SEE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS BETWEEN 3 AND 6 INCHES FROM TONIGHT INTO TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. OTHERWISE...NO ACTIVATION IS EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>029-034>036- 040>042-047-061230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 616 AM CST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND THE NORTHERN HALF OF MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINS WILL DEVELOP BY AFTERNOON AND SPREAD ACROSS THE REGION BY TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT ACROSS AREAS MAINLY NORTH OF A SAINT JOSEPH LOUISIANA TO JACKSON TO MACON MISSISSIPPI LINE. THESE AREAS COULD SEE 1 TO 3 INCHES OF RAIN BY SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE POSSIBLE TUESDAY AS RAINFALL AMOUNTS ACCUMULATE. THE HEAVIEST RAINS ARE EXPECTED TO BE FOCUSED MAINLY NORTH OF A SAINT JOSEPH LOUISIANA TO JACKSON TO MACON MISSISSIPPI LINE. THESE LOCATIONS SHOULD SEE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS BETWEEN 3 AND 6 INCHES FROM TONIGHT INTO TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. OTHERWISE...NO ACTIVATION IS EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:12 AM CST | Dense Fog Advisory | JAN | Adams, Clarke, Covington, Forrest, Franklin, Jasper and 10 more | 7 hr |
| Jan 5, 4:14 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 34 more | 38 hr |
| Jan 5, 11:00 AM CST | River Flood Warning | JAN | Carroll, Leflore | 3 days |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.